Comment receiving replies
Replies to "Hi, thank you for getting back to me. Just being cautious about the diltiazem. After experiencing..."
Diltiazem is absoluteGold. It is paramount tomany of your situations youDescribe.Please start it and trustthat you will feel much better
And yes, I have had a funMyself, so I am very cautiousOf my meds. In,addititionI am I zorelto.
I highly recommend thisTreatment.I'm female. Had my first oneAt 64. Am now 73.Doing well.
Hi, @success101. Good to see you again and glad to know of your positive feelings about Diltiazem. Good for you, but not always good for others. I had to stop using it because, as a calcium channel blocker, it led to swollen ankles and feet for me. When it’s offered as a regular therapy, patients should have a detailed discussion with the prescribing doctor about its possible side effects and, especially, any special arrangements for backing out of using the drug. Martin
Hello. Drs. do realize that this is a pretty fast rate. I should have been more clear that they actually said my ultrasounds of heart showed it was structurally sound. But they are well aware of all the other problems with afib and various palpitations. I am registered with VA but still have primary care with my wifes insurance. These occurrences I have never appear while visiting cardiologist (of course), but they do appear on my holt meters.
Thanks for the info. I just worry that the diltiazem will have adverse affects on the numerous other palpitations besides AFIB. I do still have good days, but when this hits, it takes a lot out of me physically and mentally.
Problem is, my pvc’s are all over the place. Meaning several different types and sensations. Some not so worrisome, while other are very worrisome. Since diltiazem is supposed to slow the heart down (during AFIB episodes), I would hate to feel all of these other palps and sensations at a slower speed.
I can certainly understand your concerns. It might be a good idea to get a second opinion and voice your concerns, “I would hate to feel all of these other palps and sensations at a slower speed.” The doctor’s response might give you some good information. Remember you are the best advocate for your own health needs. You have a right to be heard and to have your questions answered.
Have you talked with another doctor for a second opinion? Might you consider it?
Getting close to giving up anyway. Tired of fighting this.
Hi Larry, It is understandable that you wish to give up and are tired of fighting. Having a chronic heart condition compounded by lung issues is exhausting. May I ask about the family and friends that you have around you? Who helps you get through the dark times?
Dear Larry @crashnam,
I know what you’re going through.
I’ve had tachycardia, (Supraventricular tachycardia) ever since I can remember – nothing compared to Afib or PVC – but I can imagine how debilitating your episodes must be!
I didn’t want to take beta blockers, as I felt they “slowed me down” considerably, and I didn’t want to undergo any procedures. What I did notice was that my stress and angst about having a heart condition would trigger stronger, more frequent episodes (220 bpm). But how can you not worry about your heart!!
Larry, I truly believe that by reaching out for support, by recognizing and trying to cope with your condition as best as you can, you’ve already made tremendous progress. You have overcome a significant obstacle – being open, sharing your story, your worries, listening to others, but most of all, being patient with yourself, is not an easy thing to do. You’ve made the journey from ignorance to understanding.
I know you’re hesitant to take certain medications, or to undergo an ablation; have you considered being evaluated at a heart rhythm clinic or center? If you wish, do take a look at the two stories below; you are not alone.
– Treatment to Slow a Quick Heartbeat Returns Jim Davis to His Fast-Paced Life https://sharing.mayoclinic.org/2016/06/15/treatment-to-slow-a-quick-heartbeat-returns-jim-davis-to-his-fast-paced-life/
– Teacher Smelling the Roses Again Thanks to Minimally Invasive Heart Procedures https://sharing.mayoclinic.org/2016/05/19/teacher-smelling-the-roses-again-thanks-to-minimally-invasive-heart-procedures/
Hi @crashnam. Glad you joined us to talk about A-fib and PVCs, and thanks for all of the information on your experiences, especially in recent years. Can we assume you’re cardiologist is affiliated with Veterans Administration health services? If so, how long does it take to get an appointment? Where would you get emergency assistance if you developed a need for it?
I’m concerned about more frequent A-fib events recently and “hard” heart beats of 175-200 per minute. Against that background, it’s difficult to understand how your doctor can be telling you that your Holter readings, echocardiograms, and stress “appear to be normal.” I hope you have access to a cardiologist in another comprehensive health service so you can get a second opinion about what’s going on.
As to your medications, are you taking only Metoprolol and baby aspirin? I gather that you have not complicated your meds further by adding Diltiazem, although it has been prescribed. I hope you’ll have the chance to discuss this in detail with both your current cardiologist and a secondary one from another medical service, because Diltiazem is sometimes used in heart-rate regulation, although it’s mainly for high blood pressure. I agree with your doctor’s advice to stop smoking, limit black coffee to one cup in the morning and one in the evening, and stop drinking beer, and I’d bet your secondary cardiologist will agree with me.
Has a cardiologist suggested a noninvasive cardioversion treatment to change your heart rate? It is often a step taken prior to considering ablation. I have done neither of those, but I have a friend who’s been through both, is doing well, and is glad he took the time to have the procedures done. Will you have an appointment soon with your cardiologist? Martin